MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 4 MM X 15 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035434150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during the coil embolization procedure, the physician decided to retrieve the coil (subject device) because the coil was felt longer.However, resistance was felt when the physician tried to retrieve the coil and another coil which was implanted in the aneurysm previously was retrieved along with the subject device.Eventually both coils were removed by using snare and the subject device was found stretched.No clinical consequences were reported to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.Based on the information currently available the exact cause for the reported main coil incorrect dimension and stretch cannot be determined.However, the reported main coil friction, device interaction with another device and use of snare to remove the coil are probably due to procedure factor, as it appear to be associated with a product that the design and manufacturing specifications and was used in accordance with the dfu (direction for use), but performance was limited due to procedural or anatomical factors during use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product available to stryker: updated due to product return.Returned to manufacturer on: updated due to product return.Device evaluated by mfg: updated due to product return.Summary attached: updated due to product return.Method code, results code and conclusion code: updated due to product return.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During the analysis of the returned device, it was revealed that the main coil suture was damaged, and the main coil was kinked and stretched.In addition, the delivery wire was kinked due to handling damage.During the functioning test, the coil friction in introducer sheath test was failed.Based on the information currently available and the device inspection, procedural factors will be assigned to the reported and analyzed damages on the main coil, main coil suture, and the friction in the introducer sheath.As this complaint appears to be associated with a product that met the design and manufacturing specifications and was used in accordance with the dfu (direction for use), but performance was limited due to procedural factors during use.

Brand Name
TARGET HELICAL ULTRA 4 MM X 15 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key8800757
Report Number3008881809-2019-00210
Device Sequence Number2864290
Product Code HCG
UDI-Device Identifier04546540676122
UDI-Public04546540676122
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberM0035434150
Device Catalogue NumberM0035434150
Device Lot Number20924549
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/28/2019
06/24/2020
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/16/2019
07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER); TARGET COIL (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;